Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

March 21, 2012Harnett County, Lee County, Moore County, North Carolina

NWS Raleigh, NC issued this special weather statement at Mar 21, 2012, 11:07 AM EDT for Harnett County, Lee County, Moore County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 11:07 AM EDT (15:07 UTC)
Expired
Mar 21, 2012, 12:00 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC

Counties Harnett County, NC, Lee County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 83 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS82 KRAH 211507
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 AM EDT WED MAR 21 2012

NCZ040>042-075>077-211600-
CHATHAM-HARNETT-JOHNSTON-LEE-MOORE-WAKE-
1107 AM EDT WED MAR 21 2012

...A LINE OF HEAVY SHOWERS AND ISOLATED STORMS PRODUCING HEAVY RAIN 
WILL DRIFT NORTHWARD ACROSS NORTHERN HARNETT... WESTERN JOHNSTON... 
SOUTHERN WAKE... NORTHERN MOORE...LEE... AND SOUTHERN CHATHAM 
COUNTIES THROUGH NOON...

AT 1105 AM... DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED 
STORMS PRODUCING HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM NEAR 
ROBBINS TO NEAR COATS CROSSROADS... DRIFTING TO THE NORTH AT 5 MPH. 
HEAVY RAIN TOTALING ONE TO ONE AND A HALF INCHES PER HOUR IS 
POSSIBLE WITH THESE SLOW-MOVING SHOWERS AND STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROBBINS... 
BROADWAY... ANGIER... GUM SPRINGS... SANFORD...AND DUNCAN.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 76.

HEAVY RAINFALL IN THIS AREA MAY CAUSE MINOR FLOODING OF LOW LYING 
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR 
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. 
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3550 7974 3552 7963 3551 7956 3553 7956
      3567 7859 3541 7855 3526 7970
TIME...MOT...LOC 1505Z 216DEG 6KT 3536 7953 3551 7854

$$

GIH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 21, 10:00 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 21, 10:00 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1000 AM EDT WED MAR 21 2012

.SYNOPSIS...
A STRONG UPPER LEVEL DISTURBANCE OVER VIRGINIA WILL INCREASE THE
RISK FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NC
THROUGH THURSDAY. WEAK HIGH PRESSURE WILL EXTEND ACROSS THE AREA ON
FRIDAY BEFORE ANOTHER AREA OF LOW PRESSURE BRINGS ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM WEDNESDAY...

VISIBILITIES ARE STEADILY IMPROVING OVER THE NORTHERN PIEDMONT AND
THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM.  AN AREA
OF SHOWERS EXTENDING FROM EDGECOMBE COUNTY TO JOHNSTON COUNTY
APPEARS TO BE ON THE SOUTHERN PERIPHERY OF A DISTURBANCE PASSING
THROUGH SOUTHEAST VA.  THE RAIN HAS BEEN PERSISTENT ENOUGH FOR AN
URBAN/SMALL STREAM FLOOD ADVISORY...BUT RATES HAVE BEEN LOW ENOUGH
THAT ANY FLOODING SHOULD BE VERY MINOR.  AS THE DISTURBANCE MOVES
OFFSHORE IN THE NEXT COUPLE OF HOURS...MOST OF THE SHOWER ACTIVITY
SHOULD DIMINISH.

FOR TODAY...MOST OF THE FORECAST WILL REMAIN UNCHANGED SINCE THE
OVERALL PATTERN HAS BEEN PERSISTENT THAT PAST COUPLE OF DAYS.  PW
VALUES ARE STILL NEAR 1.25 INCHES OR 200 PERCENT OF NORMAL EAST OF
THE UPPER RIDGE AXIS...WHICH IS OVER THE TN/OH VALLEYS THIS
MORNING.  THE CYCLONIC CIRCULATION THAT HAS BEEN LINGERING AROUND
THE MASON-DIXON LINE WILL DROP SOUTH AND EAST TODAY ACROSS EASTERN
VA AND NORTHEAST NC AND WILL PROVIDE THE MAIN FOCUS FOR CONVECTION
THIS AFTERNOON.   IN PARTICULAR...THERE IS ONE WEAK PERTURBATION
NOTED IN WATER VAPOR IMAGERY OVER CENTRAL VA THAT WE WILL WATCH AS
IT ROTATES SOUTH AROUND THE MAIN VORT MAX.   LATEST HRRR RUNS SHOW
CONVECTION FIRING BY 18-20Z ACROSS THE NORTHERN PIEDMONT...ALTHOUGH
THE HRRR ALONG WITH OTHER HI-RES MODELS HAVE PERFORMED
INCONSISTENTLY IN THIS PATTERN....SO ONLY SO MUCH WEIGHT CAN BE PUT
ON THOSE SOLUTIONS.  GIVEN THAT UPPER LEVEL FOCUS APPROACHING FROM
THE NORTH...HIGHEST PROBABILITIES OF SHOWERS AND STORMS STILL SEEM
NECESSARY ACROSS THE NORTH. CONCERNING SEVERE POTENTIAL....THE MAIN
DIFFERENCE FOR TODAY IS THAT OBSERVED MID-LEVEL LAPSE RATES ARE
WEAKER THAN THEY HAVE BEEN THE PAST COUPLE OF DAYS...WITH SPC
MESOANALYSIS AND AREA RAOBS SHOWING LESS THAN 6.5 C/KM FROM
700-500MB.  STILL...WITH VARIABLE CLOUD COVER ACROSS THE AREA AND
STRONG HEATING THIS AFTERNOON...MLCAPE VALUES SHOULD APPROACH 1000
J/KG...SO MARGINALLY SEVERE HAIL MAY STILL BE A THREAT IN THE
STRONGEST STORMS. HIGHS SHOULD REACH THE MID 70S TO AROUND
80...GENERALLY WARMEST IN THE SOUTH WHERE CONVECTIVE COVERAGE WILL
BE LEAST. -SMITH

TONIGHT...EXPECT CONVECTION TO SLOWLY WANE WITH LOSS OF HEATING BUT
MAY LINGER INTO THE OVERNIGHT HOURS EAST OF HIGHWAY 1 WHERE LOW-MID
LEVEL CONFLUENCE (THOUGH WEAK) EXPECTED TO PERSIST. WHERE SKIES
CLEAR...EXPECT AREAS OF FOG WITH LOCALLY DENSE FOG PROBABLE. MIN
TEMPS STILL MILD FOR LATE MARCH IN THE 50S TO NEAR 60.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 330 AM WEDNESDAY...

APPEARS BEST FOCUS FOR CONVECTIVE INITIATION/DEVELOPMENT WILL BE
ACROSS THE EASTERN COUNTIES AS MID LEVEL TROUGH EDGES EWD TOWARD THE
COAST. THIS WILL RESULT IN A DEVELOPING DOWNSLOPE FLOW IN THE
WESTERN PIEDMONT...POTENTIALLY LIMITING CONVECTIVE DEVELOPMENT IN
THIS REGION. THUS PLAN TO GRADUATE POPS FROM SLIGHT CHANCE WEST (TO
ACCOUNT FOR ANY CONVECTION THAT FIRES ON THE HIGHER TERRAIN THEN
DRIFT SEWD INTO THE WESTERN PIEDMONT) TO SOLID CHANCE (40-50
PERCENT) COASTAL PLAIN.

SEVERE PARAMETERS STILL RATHER WEAK THOUGH A STRONG STORM PROBABLE
IN THE COASTAL PLAIN WITH HAIL AND FREQUENT LIGHTNING THE MAIN
SEVERE WEATHER ATTRIBUTES.

TEMPS REMAIN UNSEASONABLY WARM WITH A BETTER POTENTIAL FOR PLACES IN
THE PIEDMONT TO REACH/EXCEED 80 DEGREES DUE TO A DECREASE IN
CONVECTIVE COVERAGE.

THURSDAY NIGHT...CONVECTION SHOULD DISSIPATE PRIOR TO MIDNIGHT IN
THE COASTAL PLAIN AS MID LEVEL TROUGH PUSHES TO THE COAST AND
MID/UPPER LEVEL RIDGE NOSES INTO REGION. SHOULD SEE AREAS OF FOG
DEVELOP REGIONWIDE WITH POTENTIAL FOR DENSE FOG...ESPECIALLY IN THE
COASTAL PLAIN...SANDHILLS AND EASTERN PIEDMONT. MIN TEMPS ONCE AGAIN
UPPER 50S TO NEAR 60.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...

MID/UPPER LOW FROM THE PLAINS/MIDWEST WILL SLOWLY TRANSLATE EASTWARD
ON FRIDAY... ALLOWING THE MID/UPPER LEVEL RIDGE TO SLOWLY SHIFT
ACROSS THE AREA. THIS SHOULD LEAD TO ONLY A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA FOR FRIDAY (WITH
ONLY THE NW IN THE LOW END CHANCE CATEGORY AS THE MID/UPPER RIDGE
SLOWLY SHIFTS TO THE EAST). GIVEN AFTERNOON LOW LEVEL THICKNESS
VALUES IN THE 1390S AND STATISTICAL GUIDANCE SHOWING HIGHS AREAWIDE
IN THE LOWER TO MID 80S... WILL INCREASE HIGH TEMPS A DEGREE OR TWO
ACROSS MOST AREAS... RESULTING HIGH TEMPS ON FRIDAY TOPPING OUT IN
THE LOWER TO PERHAPS MID 80S.

WILL RAISE POPS ON FRIDAY NIGHT GIVEN INCREASING LARGE SCALE LIFT AS
THE UPPER LEVEL LOW CONTINUES TO APPROACH FROM THE WEST ALONG WITH
THE POTENTIAL FOR A PRE-FRONTAL BAND OF SHOWERS AND STORMS MOVING
INTO THE AREA FROM THE WEST. THIS YIELDS LIKELY POPS FOR THE
NORTHWESTERN/WESTERN PIEDMONT... TO CHANCE ELSEWHERE OVERNIGHT.
HOWEVER... THE BEST CHANCE FOR SHOWERS AND STORMS APPEARS TO BE ON
SATURDAY INTO SATURDAY EVENING AS AN ASSOCIATED COLD/OCCLUDED FRONT
IS EXPECTED TO MOVE ACROSS THE AREA. THUS... GIVEN MODELS APPEAR TO
BE COMING INTO BETTER AGREEMENT ON THE TIMING AND TRACK OF THE
SYSTEM... WILL RAISE POPS TO LIKELY FOR THE ENTIRE AREA ON SATURDAY
INTO SATURDAY EVENING. GIVEN THE INCREASE DEEP LAYER SHEAR (~30-50
KTS) ALONG WITH POTENTIAL FOR 300-800 J/KG MLCAPE EXPECT WE WILL
HAVE THE POTENTIAL FOR AN ORGANIZED BAND OF SHOWERS AND STORMS
DEVELOP/MOVE INTO THE AREA... WITH THE POTENTIAL FOR SOME SEVERE
STORMS. HOWEVER... QUESTIONS REMAIN IN EXACTLY HOW MUCH SURFACE
HEATING WE WILL SEE ON SATURDAY ALONG WITH THE TIMING OF THE FRONT.
THUS... WILL KEEP MENTION OF SEVERE POTENTIAL FOR SATURDAY/SATURDAY
EVENING THE SAME IN THE HWO. LOW TEMPS ON SATURDAY MORNING ARE
EXPECTED TO BE IN THE LOWER TO PERHAPS MID 60S. HIGHS ON SATURDAY
WILL BE GREATLY DEPEND ON THE TIMING OF THE FRONT AND AMOUNT OF
CLOUD COVER. GIVEN LATEST MODEL GUIDANCE... WILL TREND TEMPS DOWN A
DEGREE OR TWO. THIS YIELDS HIGHS SATURDAY IN THE LOWER 70S NW TO THE
UPPER 70S EAST.

THE MAIN SURFACE COLD FRONT IS EXPECTED TO MOVE TO THE EAST OF THE
AREA BY SATURDAY NIGHT/SUNDAY MORNING. HOWEVER... THE MID/UPPER LOW
IS PROGGED TO MOVE ACROSS OUR REGION SUNDAY... POTENTIALLY YIELDING
SOME INSTABILITY SHOWERS/STORMS AS MID LEVEL LAPSE RATES STEEPEN.
GIVEN THE TRACK OF THE MID/UPPER LEVEL LOW WILL BE IMPORTANT WITH
REGARD TO WHERE THE BEST POTENTIAL FOR SHOWERS AND ISOLATED STORMS
WILL CONTINUE TO JUST ADVERTISE CHANCE POPS AREAWIDE... WITH
CURRENTLY OUR NORTHERN COUNTIES STANDING THE BEST CHANCE OF SEEING
SOME PRECIP. LOWS SUNDAY MORNING RANGING FROM THE LOWER 50S NW TO
THE UPPER 50S EAST. HIGHS SUNDAY GENERALLY IN THE LOWER TO MID 70S.

MID/UPPER LEVEL RIDGING IS EXPECTED TO BUILD BACK INTO THE AREA FOR
EARLY NEXT WEEK... WHILE SURFACE HIGH PRESSURE BUILDS ACROSS THE
AREA. THIS WILL RESULT IN A RETURN TO DRY WEATHER WITH LOWER
DEWPOINTS. EXPECT HIGHS EARLY NEXT WEEK TO BE IN THE LOWER TO MID
70S... WITH LOWS IN THE UPPER 40S TO LOWER 50S.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 740 AM WEDNESDAY...

PERIODS OF SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS CENTRAL
NC THROUGH THURSDAY NIGHT WITH THE HIGHEST RISK/GREATEST COVERAGE
OF CONVECTION OCCURRING DURING THE LATE AFTERNOON AND EVENING HOURS.
MVFR CEILINGS AND VISIBILITY WILL OCCUR IN VICINITY OF THE SHOWERS
AND STORMS.

OTHERWISE...VARIABLE AVIATION CONDITIONS THIS MORNING WITH MAJORITY
OF THE AREA EXPERIENCING MVFR VISIBILITY THOUGH IFR/LIFR BEING
OBSERVED IN THE FAR NORTHERN AND WESTERN PIEDMONT. THE FOG/STRATUS
SHOULD LIFT AND DISSIPATE LEADING TO HIGH END MVFR/LOW END VFR
CEILINGS IN THE LATE MORNING-EARLY AFTERNOON. ANOTHER ROUND OF
IFR/LIFR FOG AND STRATUS IS EXPECTED EARLY THURSDAY MORNING. WINDS
THROUGH THURSDAY NIGHT WILL BE LIGHT AND VARIABLE.

CONVECTION EXPECTED TO BE LIMITED FRIDAY AFTERNOON AS AN AREA OF
HIGH PRESSURE EXTENDS ACROSS THE CAROLINAS. THERE WILL LIKELY BE
ANOTHER BOUT OF EARLY MORNING IFR FOG/STRATUS.

A LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST FRIDAY NIGHT AND
CROSS THE REGION LATE SATURDAY INTO SUNDAY. THIS WEATHER SYSTEM WILL
BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED MVFR
CONDITIONS TO CENTRAL NC LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
NCZ007>010-023-024.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/SMITH
SHORT TERM...WSS
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Mar 21, 10:43 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1043 AM EDT WED MAR 21 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-221445-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1043 AM EDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON THROUGH EARLY EVENING. THE STRONGER STORMS WILL PRODUCE
HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS NEAR 40 MPH AND
FREQUENT LIGHTNING. THE STORMS WILL BE SLOW MOVING DUE TO LIGHT
WINDS ALOFT. THIS MAY LEAD TO MINOR FLOODING PROBLEMS...ESPECIALLY
IN URBANIZED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

POCKETS OF DENSE FOG ARE PROBABLE EARLY THURSDAY MORNING AND AGAIN
FRIDAY MORNING.

THERE IS A RISK FOR SEVERE THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT.

In the hours before

Special weather statement, Mar 21, 5:32 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 AM EDT WED MAR 21 2012

NCZ007-021>025-038>040-073-074-083-211330-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-ANSON-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...
ASHEBORO...PITTSBORO...ALBEMARLE...TROY...WADESBORO
532 AM EDT WED MAR 21 2012

...AREAS OF DENSE FOG EARLY THIS MORNING...

MOTORISTS EARLY THIS MORNING ACROSS SECTIONS OF THE PIEDMONT WILL
ENCOUNTER PATCHES OF DENSE FOG...REDUCING THE VISIBILITY TO NO MORE
THAN A COUPLE HUNDRED FEET. DUE TO THE RANDOM NATURE OF THE DENSE
FOG...MOTORISTS WILL NEED TO BE ALERT FOR RAPID CHANGES IN
VISIBILITY AND TO REDUCE THEIR SPEED WHEN TRAVELING THROUGH THE
FOGGY AREAS.

THE FOG SHOULD LIFT AND DISSIPATE BETWEEN 9 AND 10 AM.
Local storm report, Mar 21, 8:39 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
839 AM EDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             7 ESE LOUISBURG         36.06N  78.19W
03/20/2012  E1.00 INCH       FRANKLIN           NC   PUBLIC

&&

EVENT NUMBER RAH1200114

CBL
Local storm report, Mar 21, 8:40 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
840 AM EDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     LIGHTNING        1 W RESEARCH TRIANGLE P 35.87N  78.86W
03/20/2012                   DURHAM             NC   TRAINED SPOTTER

            APPARENT HOUSE FIRE ON GOLD ROCK LANE. ALSO...LIGHTNING
            APPARENTLY STRUCK VEHICLE ON HIGHWAY 55 AT TECHNOLOGY
            DRIVE WITH OCCUPANTS STUCK IN VEHICLE.

0600 AM     LIGHTNING        2 W CARY                35.78N  78.83W
03/20/2012                   WAKE               NC   TRAINED SPOTTER

            APPARENT HOUSE FIRE ON TAYPORT COURT. TIME ESTIMATED.

0615 AM     LIGHTNING        HOLLY SPRINGS           35.66N  78.84W
03/20/2012                   WAKE               NC   TRAINED SPOTTER

            APPARENT HOUSE FIRE ON FAIN COURT.

0505 PM     HAIL             5 E LOUISBURG           36.09N  78.20W
03/20/2012  E0.25 INCH       FRANKLIN           NC   PUBLIC

            PEA SIZE HAIL REPORTED AT BULL CREEK GOLF COURSE

0514 PM     HAIL             7 ESE LOUISBURG         36.06N  78.19W
03/20/2012  E1.00 INCH       FRANKLIN           NC   PUBLIC

0554 PM     HAIL             4 W BUNN                35.97N  78.33W
03/20/2012  E1.00 INCH       FRANKLIN           NC   911 CALL CENTER

            QUARTER SIZE HAIL REPORTED WEST OF BUNN

0600 PM     HAIL             3 WSW BUNN              35.95N  78.30W
03/20/2012  E1.00 INCH       FRANKLIN           NC   PUBLIC

            QUARTER SIZE HAIL REPORTED ON BOB RICHARDS ROAD

0734 PM     HAIL             3 NNW MIDWAY            36.01N  80.29W
03/20/2012  M1.00 INCH       FORSYTH            NC   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED AT THE WALMART OFF OF
            HIGHWAY 150

0810 PM     TSTM WND GST     BURLINGTON APT          36.03N  79.48W
03/20/2012  M37 MPH          ALAMANCE           NC   ASOS

            THE BURLINGTON ASOS GUSTED TO 37 MPH AT 810 PM.

0945 PM     FLASH FLOOD      5 SW SEDGE GARDEN       36.03N  80.19W
03/20/2012                   FORSYTH            NC   911 CALL CENTER

            ROAD CLOSED AT 4200 BLOCK OF FOX MEADOW LANE

0945 PM     FLASH FLOOD      3 NNE MIDWAY            36.02N  80.26W
03/20/2012                   FORSYTH            NC   911 CALL CENTER

            FLASH FLOODING CLOSED THE ROAD AT BRIDGETON ROAD NEAR
            PETERS CREEK PARKWAY

&&

EVENT NUMBER RAH1200104 RAH1200106 RAH1200105 RAH1200107 RAH1200114
RAH1200108 RAH1200109 RAH1200110 RAH1200111 RAH1200112 RAH1200113

CBL
Special weather statement, Mar 21, 11:07 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 AM EDT WED MAR 21 2012

NCZ040>042-075>077-211600-
CHATHAM-HARNETT-JOHNSTON-LEE-MOORE-WAKE-
1107 AM EDT WED MAR 21 2012

...A LINE OF HEAVY SHOWERS AND ISOLATED STORMS PRODUCING HEAVY RAIN
WILL DRIFT NORTHWARD ACROSS NORTHERN HARNETT... WESTERN JOHNSTON...
SOUTHERN WAKE... NORTHERN MOORE...LEE... AND SOUTHERN CHATHAM
COUNTIES THROUGH NOON...

AT 1105 AM... DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED
STORMS PRODUCING HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM NEAR
ROBBINS TO NEAR COATS CROSSROADS... DRIFTING TO THE NORTH AT 5 MPH.
HEAVY RAIN TOTALING ONE TO ONE AND A HALF INCHES PER HOUR IS
POSSIBLE WITH THESE SLOW-MOVING SHOWERS AND STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROBBINS...
BROADWAY... ANGIER... GUM SPRINGS... SANFORD...AND DUNCAN.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 76.

HEAVY RAINFALL IN THIS AREA MAY CAUSE MINOR FLOODING OF LOW LYING
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3550 7974 3552 7963 3551 7956 3553 7956
      3567 7859 3541 7855 3526 7970
TIME...MOT...LOC 1505Z 216DEG 6KT 3536 7953 3551 7854

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:55 PM EDTAreal Flood AdvisoryRAHRandolph95 min
Mar 20, 11:05 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Wake3 hr
Mar 21, 6:00 AM EDTDense Fog AdvisoryRAHAlamance, Granville, Orange, Person, Vance, Warren4 hr
Mar 21, 8:58 AM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Wilson109 min
Mar 21, 2:49 PM EDTSpecial Weather StatementRAHWarren41 min
Mar 21, 4:24 PM EDTSpecial Weather StatementRAHWayne51 min
Mar 21, 4:57 PM EDTSpecial Weather StatementRAHWayne48 min
Mar 21, 5:47 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Mar 21, 6:19 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland56 min
Mar 21, 7:30 PM EDTSpecial Weather StatementRAHJohnston60 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.